Hail, Nemaha
- When
- June 28, 2:21 AM CST
- Where
- Nemaha County, 0.53 mi W of Peru
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 40.480, -95.740
The emergency manager reported 1 inch hail with minor roof damage.
Severe storms moved through southeast Nebraska on June 28th, 2019.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OAX wrote it up.
Severe storms moved through southeast Nebraska on June 28th, 2019.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Jun 28, 1:53 AM CST, 28 minutes earlier.
Area Forecast Discussion National Weather Service Omaha/Valley NE 253 AM CDT Fri Jun 28 2019 .SHORT TERM...(Today through Sunday) Issued at 252 AM CDT Fri Jun 28 2019 Warm and humid conditions over the weekend is the primary forecast highlight. Mid level ridge sprawling from the Southwest into the Plains will remain in place through the weekend, shoving main storm track north across the Northern Plains. At the surface, persistent southerly flow will maintain low to mid 70s dew points in eastern Nebraska and southwest Iowa. 850 temps are forecast to remain near 25C through Sunday, and with little in the way of cloud cover, highs in the 90s should prevail each day. Heat indices will likely exceed 100 each afternoon as well. Will hold off on heat advisory for now as maximum heat indices should remain below below 105 most areas today. Saturday may offer more widespread indices above 105 for a longer duration, so may need an advisory then. A few thunderstorms popped up in far eastern Nebraska and western Iowa as low level jet finally tapped some elevated instability. Rapidly cooling cloud tops on IR satellite corresponded to rapidly developing thunderstorms in southeast Nebraska. Convection-allowing models were suggesting movement/expansion through southwest Iowa early in the day. Otherwise the next indication of any potential convection comes Sunday afternoon when a surface front is forecast to approach northeast Nebraska. However warm mid level temperatures should squash any attempt at convection until later Sunday night. .LONG TERM...(Sunday night through Thursday) Issued at 252 AM CDT Fri Jun 28 2019 A more active weather pattern is forecast next week as ridge settles southeast allowing main storm track to shift into the Plains. The frontal boundary approaching northeast Nebraska Sunday afternoon is expected to settle deeper into Nebraska Sunday night, then remain in or near our area at least through mid week as it is nudged north and south ahead of and behind mid level impulses. Front will provide focus for convection with each shortwave, though only weak low level flow will prevail. This scenario will favor off-and-on thunderstorm chances through much of the week, so will maintain at least small rain chances each day. Temperatures will not be quite as hot as the weekend, but no real push of cooler air will keep highs approaching 90 each day. && .AVIATION...(For the 06Z TAFS through 06Z Friday night) Issued at 1141 PM CDT Thu Jun 27 2019 VFR conditions are expected to prevail through the forecast period. There is some signal in model guidance that widely scattered thunderstorms could develop within the next couple of hours near the NE-IA border and subsequently track southeast. Under that scenario, KOMA could potentially be affected. However, we currently see no compelling evidence in observational data sets to prompt a mention in the TAF. Otherwise, WSR-88D VWP data indicate the presence of a nocturnal low-level jet from the central Plains into the upper Midwest with KLNK and KOMA being affected by LLWS overnight. Expect surface winds to remain southerly with the exception being KOFK where the passage of a low pressure center will result in a more variable wind direction. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...None. IA...None. && SHORT TERM...Dergan LONG TERM...Dergan AVIATION...Mead
Hazardous Weather Outlook National Weather Service Omaha/Valley NE 317 AM CDT Fri Jun 28 2019 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-282230- Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont- Page-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison- Stanton-Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler- Saunders-Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline- Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson- 317 AM CDT Fri Jun 28 2019 This Hazardous Weather Outlook is for portions of southwest Iowa...west central Iowa...east central Nebraska...northeast Nebraska and southeast Nebraska. .DAY ONE...Today and Tonight Warm and muggy conditions are forecast this afternoon, with temperatures reaching the lower and middle 90s. And when combined with the humidity, it will feel more like 100 to 105. Flooding continues along the Missouri River from near Plattsmouth downstream past Rulo, and along the Missouri River above Lewis and Clark Lake. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Hot temperatures are forecast for Saturday and Sunday, with highs in the lower and mid 90s. Heat index values from about 100 to 105 will be possible for a several hours on both days. There will be chances for thunderstorms for at least parts of the area from Sunday night through Thursday. Chances will be highest across northeast Nebraska. Flooding should continue along the Missouri River from around Plattsmouth downstream past Rulo, and along the Missouri River above Lewis and Clark Lake. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today or tonight.
The Omaha radar (KOAX), 107 km away, was scanning. The volume nearest the first event began at 08:20 UTC.
2 hail. Local standard time, as filed.
The emergency manager reported 1 inch hail with minor roof damage.
The public reported nickel size hail north of Auburn.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2019Every state in 2019This day in weather historyWarnings in Nebraska, June 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 835552, 835554.